Alert archive / Texas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 1995, 4:14 PM CST for Cass County, Marion County, Texas. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1995, 4:14 PM CST (22:14 UTC)
- Expired
- Jan 12, 1995, 5:15 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cass County, TX, Marion County, TX
The nearest sounding before it
Longview/Gregg, TX (KGGG), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 122216 RRA SVRSHV TXC067-203-315-122315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 414 PM CST THU JAN 12 1995 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST TEXAS ...CASS COUNTY...HARRISON COUNTY...MARION COUNTY AT 412 PM CST WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS OVER WESTERN HARRISON COUNTY TEXAS ABOUT 10 MILES NORTH OF HALLSVILLE MOVING TO THE NORTHEAST AT NEAR 40 MPH. THE STORMS WILL MOVE ACROSS LAKE OF THE PINES TOWARD JEFFERSON IN MARION COUNTY AND TO NEAR KILDARE IN CASS COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:00 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 12, 2:00 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST FRI JAN 12 1995 RIDGE BUILDING INTO AREA WITH FLOW BECOMING FAIRLY ZONAL AND WEAK. THUS...WEATHER PATTERN ON THE INACTIVE SIDE WITH NO GOOD MOISTURE SOURCE. A SHORT WAVE WILL MOVE THROUGH COLORADO AND INTO THE OK PANHANDLE BY SUNDAY MORNING...BUT RH VALUES NOT PROGGED ABOVE 50 PERCENT...AND EVEN THAT LAYER VERY SHALLOW. EXPECT LITTLE IF ANY PCPN FROM THAT SYSTEM. TEMPERATURES REMAIN STEADY TO VERY GRADUAL INCREASE THRU WEEKEND WITH HIGHS IN THE 60S AND LOWER 70S AND LOWS IN THE UPPER 30S AND 40S. COMPROMISE DEFINITELY IN ORDER BETWEEN AVN AND NGM FOR SUNDAYS POPS AS NGM INDICATES A MOISTURE INCREASE WITH VIRTUALLY NO CLOUDS WHILE THE AVN HAS POPS 30-40 PERCENT. STRENGTH OF VERTICAL VELOCITIES WILL BE THE DECIDING ISSUE. MORE RIDGING IN STORE FOR FIRST PART OF NEXT WEEK WITH COLD AIR STAYING WELL TO THE NORTH. SHV 35/71/42/72 44 07001
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:14 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.